MAUDE Adverse Event Report: SYNTHES BETTLACH LCP DRILL SLEEVE 3.5 F/DRILL BIT Ø2.8; GUIDE

SYNTHES BETTLACH LCP DRILL SLEEVE 3.5 F/DRILL BIT Ø2.8; GUIDE
Catalog Number 323.027
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.(b)(6).Device history records review was conducted.The report indicates that the: part: 323.027-exs lot: 2586436.(b)(4).Manufacturing date: (b)(6) 2010.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) u as follows: it was reported that the threaded tip of two drill sleeves broke off.The issue was detected on (b)(6) 2017.It's unknown when the breakages occurred.But there was no patient involvement.Complaint involves 1 part.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.An investigation was performed for the subject device (2.8mm threaded drill guide, part number 323.027, lot number 2586436): the investigation of the complained lcp drill sleeves, has shown that a part of the threaded tip section broke off.The part / pieces is for further investigation not available.The rest of the instruments are in good condition, besides of some wear signs.Because of the damages the complaint relevant dimensions cannot be checked to print specifications anymore.The review of the manufacturing documents shows that there were no issues during the manufacture of the products that would contribute to this complaint condition.The lot was manufactured according to our specifications.The fracture surface is homogenous what indicates for material conformity.Unfortunately, we are not able to determine the exact cause of this complaint.Based on the provided information we only can assume that the instrument broke due to a mechanical overloading situation, in combination with extended lateral stress.The hardness after the hardening procedure were also within the specification.It was also found, that the right material was used for manufacturing of the products.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformances.Unfortunately, we are not able to determine the exact cause of this complaint.Based on the provided information we only can reasonably conclude that the instrument broke due to a mechanical overloading situation, in combination with extended lateral stress.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCP DRILL SLEEVE 3.5 F/DRILL BIT Ø2.8
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6639050
Report Number9612488-2017-10265
Device Sequence Number18983120
Product Code FZX
UDI-Device Identifier10886982190581
UDI-Public(01)10886982190581(10)2586136
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.027
Device Lot Number2586436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2017
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by ManufacturerNot provided
07/04/2017
07/14/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date06/23/2017
07/05/2017
07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1